Drug overdoses don’t just hit drug addicts. Overdoses can occur in anyone, both children and older persons. This occurs because the consumption of the drug exceeds the recommended dosage.
Not only because a person is addicted to drugs, an overdose can also occur due to negligence in noticing the dose of the drug consumed or the wrong way of taking the drug.
The impact of an overdose is certainly very dangerous for the body, ranging from aggravating the disease already suffered, to the risk of causing death. Reactions that appear in each person can also vary, generally in the form of nausea, vomiting, even decreased consciousness.
Who is most at risk for drug overdose?
Certain conditions can lead to a person being more at risk of an overdose of drugs. Some of these risk factors are:
- Continuously taking excessive doses of the drug
- Retaking the drug after a long absence
- Low physical tolerance
- Newly released from prison
- Previous overdose history
- Reluctance to seek medical help when needed
- Dependence on certain substances
- Taking large quantities of drugs
First aid for suspected drug overdose
Because want to heal quickly, sometimes people who are sick, take excess medicine. Of course it’s dangerous. What to do if the sick person has an overdose?
Excessive use of the drug or exceeding the prescribed dose will not provide health benefits, but instead trigger the emergence of other health disorders. This is because the drug can become toxic if used inappropriately.
If the drug taken does not make the disease heal or improve after being taken several times, it is best to stop using it. And it is best not to try to add your own dose without any advice from the doctor because it triggers an overdose.
The rate of overdose in people varies depending on a person’s age and health. Generally the body will recover on its own and without treatment. However, there is also a risk of death, which is because the drug gradually enters the organ and permanently damages parts of the body.
If a person has an overdose of drugs, they should seek medical attention immediately. Do not leave people who have overdosed alone, stay with them until medical personnel arrive or are successfully taken to the hospital.
If you find a person who has overdosed and fainted, tilt his body to the side in anticipation of choking if vomiting. Not only that, don’t give any food or drink to people who are overdosing.
While waiting for medical help to come, the things you can do are:
- Check his pulse, breathing pattern, and respiratory tract. Perform cardiopulmonary resuscitation or CPR, i.e. Artificial breath administration and chest suppression, if the sufferer does not respond when called, does not breathe, does not sound heartbeat, and does not have a palpable pulse.
- Do not leave or tell sufferers to vomit, unless the medical officer advises so.
- If the sufferer vomits by himself, immediately wrap your hands in a cloth, then clean the person’s airway (throat and mouth) from vomiting.
- Before paramedics arrive, put the sufferer’s body to the left, and put the sufferer in a fairly comfortable position.
- Do not give sufferers any food or drink that is considered capable of neutralizing toxins, such as vinegar, milk, or lemon juice.
- Keep the victim awake, use a wipe or wet towel to wipe his face.
- Get the victim to speak if possible. Ask what type of drug used and how much.
- If the victim is still under the influence of drugs and his mouth is still visible the remains of the drug, remove it by scraping it using fingers. Try to keep the victim from choking.
- If the sufferer is unconscious, do not give or put anything in his mouth.
Thank you very much for reading Drug Overdose: Risk Factors, and First Aid, hopefully useful.
Last Updated on November 20, 2021 Reviewed by Market Health Beauty Team